30 notecards = 8 pages (4 cards per page)
A nurse identifies premature ventricular complexes (PVCs) on a client's cardiac monitor and concludes that these complexes are a sign of what?
B. Cardiac irritability
A client's monitor shows a PQRST wave for each beat and indicates a rate of 120 beats/minute. The rhythm is regular. What does the nurse conclude that the client is experiencing?
B. Sinus tachycardia
The nurse concludes that the gradual occlusion of the internal or common carotid arteries, manifested by transient ischemic attacks, may occur because of what reason?
B. Atherosclerosis of the vascular system
A client on a telemetry unit demonstrates a regular sinus rhythm (RSR) with an occasional premature atrial contraction (PAC). What action should the nurse take?
A. Continue to monitor the client
What client response must the nurse monitor to determine the effectiveness of amiodarone?
B. Decrease in cardiac dysrhythmias
A nurse in the cardiovascular clinic reviews a client's ECG. What should the nurse do?
B. Document that the rhythm is normal.
A nurse in the coronary care unit (CCU) identifies ventricular fibrillation on a client's cardiac monitor. What intervention is the priority?
B. Immediate defibrillation
The nurse is providing teaching to a client with atrial flutter who has received a prescription for an oral anticoagulant. The client asks the nurse to provide a list of foods that are high in Vitamin K and that should be avoided. What should the nurse include on the list? Select all that apply.
The nurse provides discharge teaching to a client with a history of angina. The nurse instructs the client to call for emergency services immediately if the client's pain does what?
C. Continues after rest and nitroglycerin
What are the clinical manifestations of myocardial infarction in women? Select all that apply.
C. Unusual fatigue
D. Sleep disturbances
A client experiences angina and is admitted to the telemetry unit for observation. Sublingual nitroglycerin tablets are prescribed to control periodic episodes of chest pain. Which instruction should the nurse include when teaching the client about the correct use of sublingual nitroglycerine?
D. Hold the tablet under the tongue until it is dissolved.
The health care provider prescribes isosorbide dinitrate (Isordil) 10 mg as needed three times a day and a nitroglycerin transdermal disk once a day for a client with chronic angina pectoris. The client asks the nurse why the isosorbide dinitrate is prescribed. What is the nurse's best response?
C. “The isosorbide dinitrate allows more oxygen to get to heart tissue.”
A nurse is preparing to teach a client to apply a nitroglycerin patch (Nitro-Dur) as prophylaxis for angina. Which instruction should the nurse include in the teaching plan?
B. Remove a previous patch before applying the next one
A nurse is caring for a client who is admitted to the hospital with a diagnosis of unstable angina. Sublingual nitroglycerin has been prescribed. What client response indicates that nitroglycerin is effective?
A. Pain subsides as a result of arteriole and venous dilation
A client has a history of progressive carotid and cerebral atherosclerosis and experiences transient ischemic attacks (TIAs). What does the nurse explain to the client about TIAs?
A. TIAs are temporary episodes of neurological dysfunction
Family members of a client who had a brain attack (CVA) ask why the client cries easily and without provocation. The nurse explains what about the client?
C. The client has little control over this behavior
A client is admitted to the hospital with weakness in the right extremities and speech that is slightly slurred. A diagnosis of brain attack (CVA) is suspected. During the first 24 hours after symptom onset, what is the priority nursing intervention?
B. Evaluate motor status
The nurse is caring for a client two days after the client had a brain attack (CVA). What should the nurse do to prevent the development of plantar flexion?
D. Maintain the feet at right angles to the legs
A nurse begins planning for the discharge of a client who had a brain attack (CVA) with residual hemiparesis and hemianopsia. What information should the nurse include in the discharge teaching plan for this client?
C. Significance of a safe environment
A client is admitted with a brain attack (CVA) with left-sided paralysis. The client leans to the left when placed in a sitting position and fails to respond to stimuli in the left visual field. What should the client's plan of care include?
C. Teaching the client to use head movements to scan the left field of vision
A client is admitted to the hospital with the diagnosis of a right-sided brain attack (CVA). The client is right-handed. Which task will be most difficult for this client?
D. Dressing every morning
To prevent excessive bruising when administering subcutaneous heparin, what should the nurse do?
C. Avoid massaging the injection site after the injection
What should the nurse expect the health care provider to prescribe if a client exhibits clinical indicators of warfarin (Coumadin) overdose?
B. Vitamin K
A client is receiving warfarin (Coumadin). Which test result should the nurse use to determine if the daily dose of this anticoagulant is therapeutic?
A. International Normalized Ratio (INR)
A client is admitted with the diagnosis of possible myocardial infarction, and a series of diagnostic tests are prescribed. Which blood level should the nurse expect will increase first if this client has had a myocardial infarction?
D. Troponin T (cTnT)
A woman comes to the emergency department reporting signs and symptoms determined by the health care provider to be caused by a myocardial infarction. The nurse obtains a health history. Which reported symptoms does the nurse determine are specifically related to a myocardial infarction in women? Select all that apply.
A. Severe fatigue
B. Sense of unease
A client with a coronary occlusion is experiencing chest pain and distress. What is the primary reason that the nurse should administer oxygen to this client?
C. Increase oxygen concentration to heart cells
A nurse is reinforcing a teaching plan for a client with a history of a myocardial infarction (MI). The client requests information on how to prevent a future MI. The nurse determines that additional teaching or clarification is needed when the client makes which statement?
A. “I will restrict my physical activity.”
A client's diet is modified to eliminate foods that act as cardiac stimulants. The nurse should teach the client to avoid what foods? Select all that apply.
A. Iced tea
D. Hot cocoa
E. Chocolate pudding
A client with cardiac dysrhythmia is undergoing drug therapy. The primary health-care provider instructs the nurse to monitor the client for fatigue, dizziness, and tachycardia. Which medication may be responsible for the client’s condition?